MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted, give date: not applicable, as the lens remains implanted.(b)(4).It was indicated that the device is not returning for evaluation; therefore a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens was implanted in the patient's right eye (od) (non-dominant eye) on (b)(6) 2018.Post-operatively, the patient complained of having no clear vision at any distance, seeing multiple images at all distances, and extreme halos and starbursts at night.The patient also complained of seeing at least 3 images when looking at a main object (ghost images) at 7 and 2 o'clock and at distances and that it's just a blur over 60 feet.The patient also sees concentric rings when looking at lights at night.The patient has tried covering his dominate eye with a patch to see if brain would adapt, but has not been successful.Reportedly, it's been 10 months post-operatively with no improvement.Also, the patient has had a yttrium-aluminum garnet (yag) performed, but with no improvement.The patient has also stated that the one good part about the lens implanted is that the colors are nice.The patient has tried a contact lens and taking refresh optive advanced eye drops 3-4 times per day.Also, the patient saw a specialist who stated the surgery looked well and the lens is positioned carefully.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8158444
Report Number9614546-2018-01165
Device Sequence Number11155410
Product Code MFK
UDI-Device Identifier05050474605817
UDI-Public(01)05050474605817(17)220817
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Date Report Sent to FDA01/01/2005